Alert archive / Pennsylvania / Wind Advisories in 2017

Wind Advisory 4, NWS Pittsburgh, PA

March 1, 201711 counties in Ohio; 14 counties in Pennsylvania; 9 counties in West Virginia

NWS Pittsburgh, PA issued this wind advisory at Mar 1, 2017, 12:44 PM EST for 11 counties in Ohio; 14 counties in Pennsylvania; 9 counties in West Virginia. It took effect at Mar 1, 2017, 4:19 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2017, 12:44 PM EST (17:44 UTC)
In effect from
Mar 1, 2017, 4:19 PM EST
Expired
Mar 2, 2017, 5:25 AM EST
In force
13 hr
Issued by
NWS Pittsburgh, PA
All 34 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 5.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 605 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
605 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

060 
WWUS71 KPBZ 011744
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1244 PM EST Wed Mar 1 2017


OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-020145-
/O.NEW.KPBZ.WI.Y.0004.170302T0000Z-170302T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, and Morgantown
1244 PM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

The National Weather Service in Pittsburgh has issued a Wind
Advisory...which is in effect from 7 PM this evening to 7 AM EST
Thursday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts to 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

MDZ001-PAZ074-076-WVZ510>514-020145-
/O.NEW.KPBZ.WI.Y.0004.170302T0200Z-170302T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
1244 PM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
THURSDAY...

The National Weather Service in Pittsburgh has issued a Wind
Advisory...which is in effect from 9 PM this evening to 9 AM EST
Thursday.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* PERIOD OF STRONGEST WINDS...

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts to 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

24
4 follow-up statements
743 
WWUS71 KPBZ 012119
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
419 PM EST Wed Mar 1 2017

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-020530-
/O.EXT.KPBZ.WI.Y.0004.170301T2119Z-170302T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, and Morgantown
419 PM EST Wed Mar 1 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts over 45 mph 
are expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

MDZ001-PAZ074-076-WVZ510>514-020530-
/O.EXT.KPBZ.WI.Y.0004.170301T2119Z-170302T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
419 PM EST Wed Mar 1 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* PERIOD OF STRONGEST WINDS...

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts over 45 mph 
are expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
478 
WWUS71 KPBZ 020228
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
928 PM EST Wed Mar 1 2017

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-021030-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, and Morgantown
928 PM EST Wed Mar 1 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts over 45 mph
are expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

MDZ001-PAZ074-076-WVZ510>514-021030-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
928 PM EST Wed Mar 1 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* PERIOD OF STRONGEST WINDS...

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts over 45 mph
are expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
116 
WWUS71 KPBZ 020910
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
410 AM EST Thu Mar 2 2017


OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-021200-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, and Morgantown
410 AM EST Thu Mar 2 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WIND...West 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...wind may still blow down a few trees or large limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report down trees or branches by calling 412-262-1988, 
posting to the NWS Pittsburgh Facebook page, or using Twitter 
@NWSPITTSBURGH

&&

$$

MDZ001-PAZ074-076-WVZ510>514-021400-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-170302T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
410 AM EST Thu Mar 2 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WIND...West 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...wind may still blow down a few trees or large limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report down trees or branches by calling 412-262-1988, 
posting to the NWS Pittsburgh Facebook page, or using Twitter 
@NWSPITTSBURGH

&&

$$

15
513 
WWUS71 KPBZ 021025
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
525 AM EST Thu Mar 2 2017


MDZ001-PAZ074-076-WVZ510>514-021130-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-170302T1400Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
525 AM EST Thu Mar 2 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pittsburgh has cancelled the Wind
Advisory.

Wind gusts have subsided below criteria.

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-021130-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-170302T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, and Morgantown
525 AM EST Thu Mar 2 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pittsburgh has cancelled the Wind
Advisory.

Wind gusts have subsided below criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:59 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 1, 10:59 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1059 AM EST Wed Mar 1 2017

.SYNOPSIS...
The advance of a strong cold front has brought showers and
thunderstorms to the Upper Ohio Region for today. Much cooler
temperatures will then last through much of the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
The third batch of rain supported by the upper shortwave us
swiftly pushing east. Currently, greatest severe weather threat
remains SE of PIT where better instability and shear are.
Moderate rain will continue for the next hour or two before a
break occurs with subsidence ahead of the cold front currently
lagging in Indiana. Will hold on to the flash flood watch given
the moderate rain still over the CWA and on-going flooding.

Visible imagery shows clearing west of the area and
near term hi-res models forecast convection to develop and cross
the region in the late afternoon. The strength of the line of
progged convection is uncertain at this time and will depend on
how unstable the lower atmosphere can get before the front
arrives. Nonetheless, strong wind gusts are likely to occur if
thunderstorms develop due to significantly strong wind shear.

Late day cold frontal passage will end the severe weather
threat and return cold and snow showers chances to the region.
Wind gusts behind the front are expected to reach advisory
criteria as cold advection at the top of the boundary layer
improves mixing. A wind advisory will likely be issued for
tonight once current convection moves out of the CWA.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
After the FROPA, upper troughing, cold advection, and limited
lake and terrain enhancement should result in scattered snow
showers through Thursday as temperatures return to sub average.

Clipper system which has been well-advertised by the models
digs over the region on Thursday night with some accumulating
snow expected. Snow showers should linger and possibly
reenhance Friday afternoon with steep low-level lapse rates.
Accumulation rates may initially struggle with warm ground, but
cannot rule out the eventual need for a winter weather advisory
in at least the ridges.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Troughing pattern in the wake of the clipper Saturday
transitions to a more zonal/flat ridge pattern for Sunday and
Monday, and then a more amplified pattern once again by Tuesday
with another trough/front approaching. Mainly dry weather for
Saturday may be followed by a weak disturbance on Sunday, and
then better precipitation chances thereafter as southwest flow
and moisture ramp up again. Below average temperatures at the
start will rise moderate early in the new week.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Shortwaves ahead of an approaching cold front should result in
mainly MVFR conditions through early this morning. The waves
should spread showers and thunderstorms across the region
through this morning with occasional IFR possible, with
additional showers and possible thunderstorms are expected with
the passage of the cold front this afternoon.

A strong jet in place will result in a LLWS potential early
until mixing begins later this morning results in mixing some of
this wind to the ground as sfc gusts. A strong pressure gradient
and cold advection should keep strong W gusts in the TAF
tonight.

.OUTLOOK...
Periodic restrictions are likely through Friday as cold low
pressure crosses the region.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 8 PM EST this evening for MDZ001.
OH...Flash Flood Watch until 8 PM EST this evening for OHZ039>041-
     048>050-057>059-068-069.
PA...Flash Flood Watch until 8 PM EST this evening for PAZ020-021-
     029-031-073>076.
WV...Flash Flood Watch until 8 PM EST this evening for WVZ001>004-
     012-021-509>514.

&&
Hazardous weather outlook, Mar 1, 2:45 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
245 AM EST Wed Mar 1 2017

MDZ001-OHZ057>059-068-069-PAZ021-029-031-073>076-WVZ002>004-012-021-
509>514-020745-
Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Allegheny-Washington-
Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
245 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EST THIS MORNING THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, northern West Virginia and
northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

There is an enhanced risk of severe thunderstorms today. The main
severe threat is expected to be damaging wind. Isolated tornadoes are
also possible.

Also, please listen to NOAA Weather Radio or go to weather.gov on
the Internet for more information about the following hazards.

   Flash Flood Watch.

A cold front will end these threats by this evening, but wind gusts
in excess of 40 mph may require a wind advisory, especially over the
ridges.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Accumulating snowfall is expected on Thursday night and early
Friday. An Advisory may be required, especially over the higher
elevations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-PAZ007>009-013>016-020-022-023-WVZ001-020745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Mercer-
Venango-Forest-Lawrence-Butler-Clarion-Beaver-Armstrong-Indiana-
Hancock-
245 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, west central Pennsylvania, western Pennsylvania and
northern West Virginia.

.DAY ONE...Today and Tonight.

Severe thunderstorms are possible today with the main threat coming
from damaging wind.

A cold front will end that threat by this evening, but wind gusts in
excess of 40 mph may require a wind advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Accumulating snowfall is expected on Thursday night and early Friday.
An Advisory may be required.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

15

In the hours before

Local storm report, Mar 1, 11:13 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HEAVY RAIN       MONACA                  40.68N  80.27W
03/01/2017  M1.00 INCH       BEAVER             PA   NWS EMPLOYEE

            RAIN FELL SINCE 7 AM.

&&

EVENT NUMBER PBZ1700827
Local storm report, Mar 1, 11:39 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1139 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     FLOOD            MORGANTOWN              39.64N  79.95W
03/01/2017                   MONONGALIA         WV   AMATEUR RADIO

            DENS RUN CREEK DENS RUN ROAD. RAINFALL IS 2.17 INCHES
            SINCE MIDNIGHT

&&

EVENT NUMBER PBZ1700828
Local storm report, Mar 1, 11:56 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1156 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     OAKLAND                 39.41N  79.41W
03/01/2017                   GARRETT            MD   PUBLIC

            TREES REPORTED DOWN IN THE OAKLAND AREA.

&&

EVENT NUMBER PBZ1700829
Local storm report, Mar 1, 12:13 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1213 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     TSTM WND DMG     MCMECHEN                39.99N  80.73W
03/01/2017                   MARSHALL           WV   911 CALL CENTER

            TREE DOWN ON POWER LINES ON BOGGS RUN NEAR MCMECHEN.

&&

EVENT NUMBER PBZ1700830
Local storm report, Mar 1, 12:15 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1215 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     TSTM WND DMG     LIBERTY                 40.04N  79.66W
03/01/2017                   FAYETTE            PA   911 CALL CENTER

            TREES AND POWER LINES DOWN ON DAWSON RD

&&

EVENT NUMBER PBZ1700831

TGREEN
Local storm report, Mar 1, 12:37 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1237 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      WARNOCK                 40.02N  80.94W
03/01/2017                   BELMONT            OH   EMERGENCY MNGR

            INTERSECTION OF RT 149 AND RT 9... S. PIPE CREEK RD...
            WEEGEE RD... HOMER REED RD... WARREN TWP 14... SR147 AT
            BAILYS MILLS... SKINNERS RD... NUMBER1 SCHOOL RD... CR
            102 JOHNSON RIDGE... SR800 MM2.25 AT BOTTOM OF SUMMERTON
            HILL... SLOPE CREEK RD... WARNCK-WHITNEY RD... ROCK
            RIVER RD...CARPENTER RD ARE ALL AT LEAST PARTIALLY
            CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER PBZ1700832

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:51 AM ESTFlash Flood WatchPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more12 hr
Mar 1, 2:56 AM ESTSpecial Weather StatementPBZCoshocton, Harrison, Tuscarawas49 min
Mar 1, 4:06 AM ESTSpecial Weather StatementPBZMonroe39 min
Mar 1, 7:35 AM ESTAreal Flood WarningPBZBelmont, Guernsey, Monroe, Muskingum, Noble36 hr
Mar 1, 8:15 AM ESTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson35 min
Mar 1, 9:00 AM ESTSevere Thunderstorm WarningPBZBelmont, Monroe, Noble45 min
Mar 1, 9:36 AM ESTTornado WarningPBZBelmont, Monroe9 min
Mar 1, 9:44 AM ESTTornado WarningPBZBelmont, Monroe31 min
Mar 1, 10:44 AM ESTFlash Flood WarningPBZBelmont3 hr
Mar 1, 3:38 PM ESTSpecial Weather StatementPBZCoshocton, Muskingum, Tuscarawas52 min
Mar 1, 4:26 PM ESTSpecial Weather StatementPBZCarroll, Columbiana, Harrison, Tuscarawas64 min
Mar 1, 5:26 PM ESTSpecial Weather StatementPBZJefferson49 min
Mar 1, 3:01 AM ESTSpecial Weather StatementPBZMercer, Venango44 min
Mar 1, 4:25 AM ESTSpecial Weather StatementPBZBeaver, Butler, Lawrence, Mercer50 min
Mar 1, 5:02 AM ESTSevere Thunderstorm WarningPBZFayette28 min
Mar 1, 5:26 AM ESTSpecial Weather StatementPBZFayette, Greene49 min
Mar 1, 6:13 AM ESTSpecial Weather StatementPBZWestmoreland32 min
Mar 1, 7:56 AM ESTAreal Flood WarningPBZFayette, Greene, Washington, Westmoreland9 hr
Mar 1, 10:17 AM ESTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland43 min
Mar 1, 11:00 AM ESTSpecial Weather StatementPBZFayette45 min
Mar 1, 11:11 AM ESTSevere Thunderstorm WarningPBZFayette49 min
Mar 1, 11:36 AM ESTAreal Flood AdvisoryPBZAllegheny, Indiana, Washington, Westmoreland3 hr
Mar 1, 5:00 PM ESTAreal Flood WarningPBZFayette, Greene, Washington, Westmoreland6 hr
Mar 1, 5:22 PM ESTSevere Thunderstorm WarningPBZClarion, Forest, Venango23 min
Mar 1, 5:32 AM ESTSpecial Weather StatementPBZGarrett28 min
Mar 1, 7:57 AM ESTSpecial Weather StatementPBZGarrett33 min

Nearby

Wind Advisories in Pennsylvania, 2017Wind Advisories in Ohio, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.